It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-29-2006, 07:26 PM   #1
Senior Member
(female)
 
Join Date: Aug 2005
Posts: 114
klawk316 HB User
vision problems with abilify?

Iíve been taking 250mg lamictal for close to two years. It has affected my vision; this is considered to be a rare side effect of the drug.

I was, and still am, considering switching mood stabilizers because of this problem. I wanted to slowly switch over to abilify but Iím not sure that is going to work for me either. Four-five weeks ago I started on 5mg of abilify. This last week Iíve noticed an even greater decline in my vision (focus). I am aware that vision problems are a rare side effect of abilify but was surprised that it could too affect me like this, and so quickly, with such a low dose. I am very very discouraged, and would like to know if anyone else has or had the same side effect?

 
Old 05-30-2006, 05:01 AM   #2
Senior Veteran
(male)
 
Join Date: Jun 2005
Location: Naples,FL
Posts: 873
twoeyez HB Usertwoeyez HB User
Re: vision problems with abilify?

[QUOTE=EYESTWO22]klawk316 :

I'm pleased that the information I shared re blurred vision and side effects with Lamictal was of help for you. Some of the research on side effects and Abilify seem to show that blurred vision is a rare side effect. In one report,there were 8 listed Command side effects,and 14 Infrequent side effects with Blurred Vision not listed. Of the Rare side effects listed, Blurred Vision was 12th from a list of 14. That being said, your pdoc may want to consider reducing your Lamictal and increacing your Abilify for a possible reduction of blurred vision.

Keep in mind,however,that when you increase any med. (Abilify), your chances of other undesirbale side effects increases. So, it really comes down to a consideration of how much blurred vision you can tolerate. It is the old "Trade Off" problem. Maybe we could say, is the "Seeing effects" more or less than a problem than "other effects".
Somewhere, it has been said " produce a medication without side effects and the world will beat a path to your door". {end of Quote}

In a earlier post,you stated that your just starting your 40's. It is known that normal focusing changes (presbyopia) will begin to occur at this time of age. An examination with your Optometrist my be needed to varify this normal change, and reading glasses could be all that's needed for your focuing changes.

Again,as I stated in my Quote above, " all meds have some amount of side effects, it just a "normal" problem to deal with." Maybe the vision/focuing problem can somewhat be helped by "Just seeing PAST it"

Eyes

 
Sponsors Lightbulb
   
Old 05-30-2006, 07:16 PM   #3
Senior Member
(female)
 
Join Date: Aug 2005
Posts: 114
klawk316 HB User
Re: vision problems with abilify?

Thank you Eyes22 for once again responding to my questions.

I have been unsuccessful in finding out what percentage of abilify users have trouble with their vision. Do you know?

I know you are taking lithium and I have been thinking about going back to it regardless of a few bothersome side effects; at lease I did not have problems with my eyes. I hope that with a lower dose of lithium (then previously) and with a lower lamictal it may downplay some of these side effects. O well, I see the doctor tomorrow. Have you ever heard of a slow release lithium, and what the benifits might be? Thanks, K.

 
Old 05-31-2006, 05:44 AM   #4
Senior Veteran
(male)
 
Join Date: Jun 2005
Location: Naples,FL
Posts: 873
twoeyez HB Usertwoeyez HB User
Re: vision problems with abilify?

ESKALITH CR is a controlled-release Lithium Tablet.
When switching from immediate-release capsules to ESKALITH CR Controlled-Release Tablets, give the same total daily dose when possible. Most patients on maintenance therapy are stabilized on 900 mg daily, e.g., ESKALITH CR 450 mg b.i.d. When the previous dosage of immediate-release lithium is not a multiple of 450 mg, e.g., 1,500 mg, initiate ESKALITH CR at the multiple of 450 mg nearest to, but below , the original daily dose, i.e., 1,350 mg. When the 2 doses are unequal,a larger dose is given in the evening. In the above example, with a total daily dose of 1,350 mg, generally 450 mg of ESKALITH CR should be given in the morning and 900 mg of ESKALITH CR in the evening. You pdoc will discuss this possible alternative,and dosage for your personal needs.

The percntage of vision/focucing problems with Abilify is low. However, again,it may depend on the dosage.

Good luck with your pdoc's visit.

Eyes

 
Old 06-02-2006, 10:52 AM   #5
Inactive
(male)
 
Join Date: Jan 2006
Posts: 195
Dan_Sims HB User
Re: vision problems with abilify?

Once you stop taking the abilify, will your vision go back to normal
I'v been on abilify for a week and it definitely has made my eye sight much weaker.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can Cervical Disc problems cause blurred vision???? jhyde1166 Spinal Cord Disorders 9 11-20-2008 08:29 AM
Vision Changes and BP Meds bethsheba High & Low Blood Pressure 10 02-05-2008 10:37 AM
Sleep problems/Abilify? ginger3130 Bipolar Disorder 1 06-21-2007 10:51 AM
vision problems???MEDS???? 22buddy Reflex Sympathetic Dystrophy (RSD) (CRPS) 9 01-03-2007 08:23 PM
Insomnia on Abilify Robbz Schizophrenia 5 09-20-2006 04:20 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), ghelpmelivelife (4), annii456 (4), barbara000 (3)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 11:09 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!